Management of calcium channel blocker overdose
Art & Science Previous    

Management of calcium channel blocker overdose

Serena Mann Staff nurse in the emergency department, University Hospitals Bristol NHS Foundation Trust

Serena Mann discusses treatment for people who have taken potentially lethal doses of drugs intended for arrhythmia, angina and hypertension

The management of patients who have overdosed with calcium channel blockers (CCBs), which are commonly prescribed for hypertension, arrhythmia and angina, can be difficult but early initiation of the correct treatment increases the likelihood of good outcomes. This article refers to a case study to illustrate the unpredictable nature of overdose with CCBs and describes the treatment needed to reverse their effects.

Emergency Nurse. 21, 10, 36-39. doi: 10.7748/en2014.03.21.10.36.e1287

Correspondence

serena.mann@UHBristol.nhs.uk

Peer review

This article has been subject to double blind peer review

Conflict of interest

None declared

Received: 23 January 2014

Accepted: 11 February 2014

Want to read more?

Subscribe for unlimited access

Try 1 month’s access for just £1 and get:

Your subscription package includes:
  • Full access to the website and the online archive
  • Bi-monthly digital edition
  • RCNi Portfolio and interactive CPD quizzes
  • RCNi Learning with 200+ evidence-based modules
  • 10 articles a month from any other RCNi journal
Subscribe
Already subscribed? Log in

Alternatively, you can purchase access to this article for the next seven days. Buy now

Or